Have you experienced t3 related tremor? - Thyroid UK

Thyroid UK

117,112 members135,917 posts

Have you experienced t3 related tremor?

Sybilla14
Sybilla14

What is the experience like? A lot of times I've seen references to tremor in hands when you stretch them in front of you.

Where can the tremors be and are they obvious when the muscles are tensed or relaxed? Is there a sensation of internal tremor/vibration without any visible signs? Is the tremor intermittent or always there?

Thank you.

8 Replies

The tremors are in the hands, as a whole. But only visible when your arms are stretched out in front of you - so the muscles are tensed.

No sensation of vibration, no. You don't feel anything, you see it. Although your arm muscles might feel a bit weak and trembly from the uncomfortable positon.

It's always there when your arms are out-stretched in front of you.

Sybilla14
Sybilla14 in reply to greygoose

Thank you greygoose.

For a few weeks I've been experiencing occasional shaking of my arms and legs, typically when they are slightly tensed, like when I'm holding a phone or sitting down with my toes on the floor but heels up. I can feel the sensation in my limbs when it happens. I noticed that there's an internal vibration in my leg still after the visible shake eased off.

I'm taking t3 self medicating so it crossed my mind that maybe if the dose is too high it could be causing these symptoms but it sounds like this is unlikely.

greygoose
greygoose in reply to Sybilla14

Well, to be sure, it might be a good idea to reduce your t3 by 6.25 mcg, and see if it goes away. If not, put your dose back up again. :)

Sybilla14
Sybilla14 in reply to greygoose

Yes I may try this. How long for, do you think? I've been told before by a pharmacist that 10 days is enough to try a new dose.

greygoose
greygoose in reply to Sybilla14

I would say 2 weeks.

Sybilla14
Sybilla14 in reply to greygoose

Thank you.

greygoose
greygoose in reply to Sybilla14

You're welcome. :)

Sybilla14
Sybilla14 in reply to greygoose

Hi greygoose. I have now been on the reduced dose of t3 (12.5mcg from 18.75) for 13 days. I think the tremors have subsided (not completely but very faint now) although I seem to have a lot of prolonged muscle twitches (e.g. In my thigh when sitting down it lasted nearly 2 hours). The worst of all is that my brain feels made of lead, I wake up very tired and my mood is on the floor.

Is there an adjustment period for the t3 production in the body to step up when the supplement dose is reduced? The state I'm in is truly awful.

You may also like...